MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27819
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the shunt tube was pre-perfused during the surgery, during which it was found that there was no water at the distal side.It was then found that the water was at the proximal side due to a valve leak.As a result the device was replaced.The issue occurred prior to use.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the cause of the leak was not determined.
 
Additional Manufacturer Narrative
The returned valve showed signs of damage around the proximal connector end.The valve passed magnetic flux testing but did not meet the requirements for patency, leakage, reflux, siphon control, preimplantation testing and pressure flow testing.Instructions for use cautions, ¿low tear strength is a characteristic of most silicone elastomer materials.Care must be taken on insertion and removal of the needle.Improper insertion and/or removal of the needle may lead to device leakage.¿ dhr review performed on lot # e77410 did not indicate any finding correlated to the complaint.All valves are 100% tested at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key10230990
Report Number2021898-2020-00181
Device Sequence Number16808089
Product Code JXG
UDI-Device Identifier00643169975637
UDI-Public00643169975637
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number27819
Device Catalogue Number27819
Device Lot NumberE74410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/09/2020
09/20/2020
Initial Report FDA Received Date07/04/2020
Supplement Report FDA Received Date07/21/2020
09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1